I took metronidazole (pill form) for a BV infection. I finished taking the pills last Friday. Starting about four days ago I started experiencing itching. Then two days ago the discharge turned brown. There is some red little clumpy looking things in it. I was told the antibiotic I was on can cause yeast infections, so I started monistat 3 combination pack last night. I plan on finishing the treatment for the yeast infection, but is this discharge caused by something else?
Are you also on birth control pills? Antibiotics can reduce the effectiveness of the pill and you can have breakthrough bleeding while you are on antibiotics. If you are on birth control pills, you should be using back up contraception like condoms because you can become pregnant while on antibiotics. If you are not on birth control pills, I'm not sure why this would be happening other then your period. Yeast infection isnt brown, it is white cottage cheese like discharge. This discharge sounds like uterine lining, like your period.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2014 • 1 answer
Posted 5 Feb 2015 • 1 answer
Posted 29 Jul 2015 • 2 answers
Metronidazole - How long does it take for the antibiotics to work to make the itching and discharge?
Posted 17 Nov 2015 • 1 answer
Posted 30 Dec 2015 • 2 answers